Alert archive / Washington / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at May 31, 2011, 7:25 PM PDT for Benton County, Franklin County, Walla Walla County, Washington. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2011, 7:25 PM PDT (02:25 UTC)
- Expired
- May 31, 2011, 8:16 PM PDT
- In force
- 51 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Benton County, WA, Franklin County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 56 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:30 PM PDT | HAIL 0.75 | 2 W Touchet, WA | LARGEST HAIL WAS DIME SIZE. THE HAIL COVERED THE GROUND. |
| May 31, 7:30 PM PDT | HAIL 0.75 | 3 Sw Touchet, WA | HAIL TO THE SIZE OF A DIME. |
| May 31, 7:30 PM PDT | HAIL 0.88 | 3 Sw Touchet, WA | LARGEST HAIL WAS AROUND A NICKEL IN SIZE. |
| May 31, 7:30 PM PDT | HAIL 1 | 3 Sw Touchet, WA | ALSO VERY HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
317
WUUS56 KPDT 010225
SVRPDT
WAC005-021-071-010330-
/O.NEW.KPDT.SV.W.0004.110601T0225Z-110601T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
725 PM PDT TUE MAY 31 2011
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BENTON COUNTY IN SOUTH CENTRAL WASHINGTON...
THIS INCLUDES THE CITIES OF...RICHLAND...KENNEWICK...
CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL WASHINGTON...
THIS INCLUDES THE CITIES OF...WEST PASCO...PASCO...
WALLA WALLA COUNTY IN SOUTH CENTRAL WASHINGTON...
THIS INCLUDES THE CITY OF COLLEGE PLACE...
* UNTIL 830 PM PDT
* AT 717 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR WALLULA...OR 18 MILES SOUTHEAST OF PASCO...AND MOVING
NORTH AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGHLAND...FINLEY...BURBANK...EUREKA...WEST RICHLAND AND ELTOPIA
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
LAT...LON 4653 11831 4600 11837 4600 11865 4600 11877
4601 11884 4600 11898 4596 11904 4596 11924
4645 11950 4666 11894
TIME...MOT...LOC 0225Z 164DEG 34KT 4618 11885
$$
VP2 follow-up statements
333
WWUS56 KPDT 010241
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
741 PM PDT TUE MAY 31 2011
WAC005-021-071-010330-
/O.CON.KPDT.SV.W.0004.000000T0000Z-110601T0330Z/
BENTON WA-FRANKLIN WA-WALLA WALLA WA-
741 PM PDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM PDT
FOR WALLA WALLA...CENTRAL FRANKLIN AND EASTERN BENTON COUNTIES...
AT 731 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM THIS STORM WAS LOCATED 7 MILES EAST
OF BURBANK...OR 14 MILES EAST OF PASCO...MOVING NORTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EUREKA...RICHLAND...WEST RICHLAND...ELTOPIA...MATTHEW AND MESA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY
ALONG WITH HEAVY RAIN. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER
UNTIL THE STORM PASSES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4653 11831 4600 11837 4600 11865 4600 11877
4601 11884 4600 11898 4596 11904 4596 11924
4645 11950 4666 11894
TIME...MOT...LOC 0239Z 178DEG 25KT 4627 11885
$$
VP650
WWUS56 KPDT 010316
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
816 PM PDT TUE MAY 31 2011
WAC005-021-071-010326-
/O.CAN.KPDT.SV.W.0004.000000T0000Z-110601T0330Z/
BENTON WA-FRANKLIN WA-WALLA WALLA WA-
816 PM PDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR WALLA WALLA...CENTRAL FRANKLIN
AND EASTERN BENTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WEAKENED BELOW SEVERE LIMITS. THUS THE
WARNING IS CANCELLED.
LAT...LON 4653 11831 4600 11837 4600 11865 4600 11877
4601 11884 4600 11898 4596 11904 4596 11924
4645 11950 4666 11894
TIME...MOT...LOC 0316Z 164DEG 34KT 4664 11904
$$
VPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:11 PM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 31, 2:11 PM PDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 211 PM PDT TUE MAY 31 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY. UPPER LEVEL LOW SPINNING OFF THE WEST COAST WITH A STRONG JET INTO NORTHERN CALIFORNIA AND SOUTHEASTERN OREGON. PLENTY OF ATMOSPHERIC INSTABILITY TODAY WITH GOOD SOUTHERLY FLOW ALOFT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING. A FEW REPORTS OF SMALL HAIL AND HEAVY RAIN SO FAR...HOWEVER EXPECT INTENSITY TO INCREASE SOME SO COULD SEE A FEW STRONGER STORMS INTO THE EVENING. MAIN CONCERNS WOULD BE HEAVY RAIN...GUSTY SOUTH WINDS AND HAIL. THE UPPER LOW MOVES SLOWLY INLAND WEDNESDAY AND WILL BE OVER WASHINGTON AND OREGON. THE AIRMASS REMAINS UNSTABLE WITH COOLER AIR ALOFT. SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN. BY THURSDAY THE LOW IS STARTING TO MOVE EAST OF THE FORECAST AREA. WILL CONTINUE TO SEE SHOWERS HOWEVER THUNDERSTORM COVERAGE SHOULD BE LIMITED TO THE EASTERN PORTIONS ALONG THE IDAHO BORDER. BREEZY WEST WINDS ARE LIKELY THROUGH THE COLUMBIA BASIN. A WEAK UPPER RIDGE WILL BUILD OVER THE REGION FRIDAY AS THE NEXT UPPER LOW MOVES TOWARD CALIFORNIA. THIS SHOULD BRING A WARMING AND DRYING TREND. 94 .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. UPPER LOW PRESSURE SYSTEM MOVES JUST INSIDE OF 130W BEFORE MOVING SOUTH ALONG CALIFORNIA COAST THROUGH SUNDAY. THIS WILL LEAD TO DRIER AND MUCH WARMER CONDITIONS SATURDAY AND SUNDAY. THE LOW PRESSURE IS THEN EXPECTED TO TRACK NORTHEAST THROUGH NEVADA WITH AN ADDITIONAL LOW PRESSURE AREA DEVELOPING OVER THE PACIFIC NORTHWEST WITH COOLER AND UNSETTLED WEATHER RETURNING TO THE AREA FOR MONDAY AND TUESDAY. ML && .AVIATION...00Z TAFS. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH 04Z. MVFR CEILING AND VISIBILITY CONDITIONS ARE POSSIBLE WITH THE STRONGEST STORMS AS HEAVY RAIN IS POSSIBLE. WINDS WILL BE SHIFTING WEST TO NORTHWEST 10 TO 20 MPH AND WILL BE GUSTY NEAR THUNDERSTORMS. AFTER 04Z...ISOLATED SHOWERS WILL CONTINUE THROUGH THE NIGHT THEN SOME CLEARING FOR WEDNESDAY MORNING WITH ISOLATED THUNDERSTORMS POSSIBLE AGAIN WEDNESDAY AFTERNOON. ML && .PRELIMINARY POINT TEMPS/POPS... PDT 47 65 45 64 / 60 50 50 40 ALW 49 65 47 64 / 60 50 50 40 PSC 49 69 48 68 / 60 50 50 30 YKM 45 64 41 65 / 70 50 50 30 HRI 47 66 47 67 / 60 50 50 40 ELN 45 63 45 65 / 80 50 50 30 RDM 36 57 36 58 / 60 50 50 40 LGD 42 60 42 57 / 60 50 50 40 GCD 40 61 39 58 / 60 50 50 40 DLS 48 65 48 64 / 70 50 50 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX WEDNESDAY : YELLOW THURSDAY : GREEN FRIDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/93/93
Hazardous weather outlook, May 31, 5:00 AM PDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT TUE MAY 31 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
011200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT TUE MAY 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
AN UPPER LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY WITH
COLDER AIR ALOFT. THIS COLD AIR IN THE MID AND UPPER LEVELS WILL
CREATE STEEP TEMPERATURE LAPSE RATES WHICH WILL RESULT IN
INSTABILITY. IN ADDITION THERE WILL BE A GREATER AMOUNT OF
DIRECTIONAL SHEAR WITH HEIGHT. THESE FEATURES COMBINED WITH SURFACE
HEATING WILL CREATE AN ATMOSPHERE CONDUCIVE TO THUNDERSTORM
DEVELOPMENT OVER ALL OF THE FORECAST AREA...ESPECIALLY IN THE
EASTERN THIRD...OVER THE BLUE MOUNTAINS EASTWARD AND SOUTHWARD. SOME
OF THE STRONGER THUNDERSTORMS COULD BECOME LONGER LIVED ROTATIONAL
STORMS THAT BECOME MARGINALLY SEVERE...AND COULD PRODUCE STRONG
GUSTY WINDS...HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.
STAY ALERT TO THE LATEST FORECASTS AND KEEP ALERT TO ANY POSSIBLE
ISSUANCES OF SIGNIFICANT WEATHER STATEMENTS OR POSSIBLE SEVERE
THUNDERSTORM WARNINGS THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WEDNESDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THE UPPER LOW PRESSURE SYSTEM WILL PERSIST OVER THE REGION AND
ACTUALLY BECOME MORE CENTERED OVER THE FORECAST AREA ON WEDNESDAY.
AS A RESULT THE STEEP TEMPERATURE LAPSE RATES WILL PERSIST AND THE
ATMOSPHERE WILL REMAIN FAVORABLE FOR THUNDERSTORM DEVELOPMENT OVER
THE ENTIRE FORECAST AREA. THOUGH THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL...GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL.
MORE STABLE AIR WILL MOVE INTO THE REGION ON THURSDAY PUSHING THE
THUNDERSTORM POTENTIAL TO COVER ONLY THE EXTREME NORTHEAST PART OF
THE FORECAST AREA. A WARMING TREND IS EXPECTED TO TAKE PLACE DURING
THE EXTENDED PERIOD WITH MAXIMUM TEMPERATURES REACHING NORMAL
READINGS BY THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, May 31, 2:17 PM PDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
217 PM PDT TUE MAY 31 2011
ORZ041-WAZ024-521-312145-
EAST COLUMBIA RIVER GORGE OR-EASTERN COLUMBIA RIVER GORGE OF
WASHINGTON WA-SIMCOE HIGHLANDS WA-
217 PM PDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILLIAM AND EASTERN
KLICKITAT COUNTIES UNTIL 245 PM PDT...
AT 206 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ARLINGTON...MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4567 12033 4603 12026 4603 11990 4590 11996
4589 12000 4585 11998 4566 12002
TIME...MOT...LOC 2115Z 189DEG 15KT 4577 12018
DGWSpecial weather statement, May 31, 3:09 PM PDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 309 PM PDT TUE MAY 31 2011 ORZ044-508-312245- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA BASIN OF OREGON OR- 309 PM PDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORROW COUNTY UNTIL 345 PM PDT... AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF LEXINGTON...MOVING NORTH NORTHWEST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4585 11981 4579 11946 4544 11963 4550 11993 TIME...MOT...LOC 2208Z 195DEG 18KT 4558 11974 DGW
Special weather statement, May 31, 5:13 PM PDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
513 PM PDT TUE MAY 31 2011
ORZ042-509-010115-
EAST SLOPES OF THE OREGON CASCADES OR-NORTH CENTRAL OREGON OR-
513 PM PDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASCO COUNTY UNTIL 615 PM
PDT...
AT 506 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TYGH VALLEY...MOVING NORTHWEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4551 12118 4541 12101 4530 12104 4517 12102
4504 12141 4527 12150 4541 12149
TIME...MOT...LOC 0012Z 152DEG 18KT 4521 12123
DGWSpecial weather statement, May 31, 7:22 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
722 PM PDT TUE MAY 31 2011
ORZ507-WAZ028-029-010315-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WA-FOOTHILLS OF THE
NORTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA BASIN OF
WASHINGTON WA-
722 PM PDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR WALLA WALLA...EXTREME NORTHERN
UMATILLA...CENTRAL FRANKLIN AND EASTERN BENTON COUNTIES UNTIL 815 PM
PDT...
AT 713 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF WALLULA...OR 20 MILES WEST OF
COLLEGE PLACE...MOVING NORTH AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4653 11831 4598 11839 4597 11887 4600 11884
4600 11898 4596 11904 4596 11924 4645 11950
4666 11894
TIME...MOT...LOC 0222Z 164DEG 34KT 4615 11883The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:22 PM PDT | Special Weather Statement | PDT | Franklin, Walla Walla | 53 min |
| Jun 1, 11:50 AM PDT | River Flood Warning | PDT | Yakima | 11 hr |
| Jun 1, 1:15 PM PDT | Wind Advisory | PDT | Kittitas, Yakima | 31 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.